Vol. 11, No. 3, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
Wave propagation in layered piezoelectric rings with rectangular cross sections

JianGong Yu, XiaoDong Yang and Jean-Etienne Lefebvre

Vol. 11 (2016), No. 3, 245–258

Wave propagation in multilayered piezoelectric structures has received much attention in past forty years. But the research objects of previous research works are almost only for semi-infinite structures and one-dimensional structures, i.e., structures with a finite dimension in only one direction, such as horizontally infinite flat plates and axially infinite hollow cylinders. This paper proposes a double orthogonal polynomial series approach to solve the wave propagation in a two-dimensional (2-D) layered piezoelectric structure, namely, a multilayered piezoelectric ring with a rectangular cross-section. Through numerical comparison with the available reference results for a purely elastic multilayered rectangular straight bar, the validity of the double polynomial series approach is illustrated. The dispersion curves and electric potential distributions of various layered piezoelectric rectangular rings with different material stacking directions, different polarization directions, different radius to thickness ratios, and different width to thickness ratios are calculated to reveal their wave propagation characteristics.

wave propagation, rectangular ring, piezoelectric materials, multilayered structures, double orthogonal polynomials
Received: 11 March 2014
Revised: 31 July 2015
Accepted: 29 November 2015
Published: 29 March 2016
JianGong Yu
School of Mechanical and Power Engineering
Henan Polytechnic University
Jaiozuo, 454003
XiaoDong Yang
School of Mechanical and Power Engineering
Henan Polytechnic University
Jiaozuo, 454003
Jean-Etienne Lefebvre
University of Lille Nord de France
F-59000 Lille
UVHC, IEMN-DOAE, F-59313 Valenciennes Cedex 9, France
CNRS, UMR 8520, F-59650 Villeneuve d’Ascq, France